MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the round burr, ar-8400rbe, was being used for a notchplasty during an acl reconstruction.During use, metal debris was being discharged from the end of the burr into the knee.Or staff discarded the burr into the sharps container.Most of the debris was cleaned out with a shaver and a second round burr, ar-8400rbe, was opened to complete the case.During use, this round burr, with the same lot number as the first, also discharged metal debris.Again, the shavings were removed via shaver and the case was completed with a third round burr, ar-8400rbe, from a different lot number.Additional information provided 01/06/2020: patient's bone was hard.No pump was used during case; it was all gravity tubing.There was no interruption of fluid during use.The rep cannot confirm for sure that there was debris left behind.The staff and surgeon stated that they got the debris they could see out.
 
Additional Manufacturer Narrative
Complaint confirmed.The returned round burr ar-8400rbe was visually inspected, showing horizontal grooves along the collar of the inner diameter of the outer tube.This is consistent with a site of metal debris production.Among the most common causes for this type of occurrence, are user applied mechanical damage, such as through prying/leveraging of the device against bone or hard tissue during use.

Brand Name
BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9585896
Report Number1220246-2020-01576
Device Sequence Number14037285
Product Code GFF
UDI-Device Identifier00888867043626
UDI-Public00888867043626
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBURR, ROUND, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400RBE
Device Lot Number10387067
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;